Aa
A
A
A
Close
Pain Management Community
9.71k Members
712802 tn?1274649085

Opana 40mg ER

How safe is Opana? Since I began taking the drug, both of my arms get freezing cold and I have a hard time urinating. Will these side affects go away?

Thanks
4 Responses
712802 tn?1274649085
Has anyone hadd experience with Opana - good or bad? Have you had side effects that went away after a few weeks?

Thanks
1855076 tn?1337118903
I don't have any personal experience with Opana, sorry.  I do know that urinary retention can be a side effect of most narcotics.  I've found I experience that side effect with just about every narcotic they've tried on me, and it hasn't gone away.  (Now I just run the water and have patience.  I also find drinking extra fluids help.)

You may want to mention these side effects to your doctor or talk with your pharmacist about them.  I've never heard about limbs getting cold, but your pharmacist will be able to answer all your questions regarding side effects.

If they don't go away and you find them bothersome, maybe there's another med they can try.
1331804 tn?1336870958
I think Mary gave some great advice with regards to urinary retention.  I am on Morphine ER and percocet and I drink a ton of water and that has seemed to help.  Sometimes still after urinating, I feel like I didn't!  But, I guess it comes with the territory.  

As far as your arms being cold, it sounds like poor circulation to me which can be attributed to the side effect of low blood pressure.  If you haven't taken your blood pressure recently, I recommend stopping into a Walgreens or a Rite Aid or your doctor's office to have it checked.  

How is your pain control with the Opana?  Were you on other opioids before you switched, and if so, what were they?  Answers to these questions will help myself and others respond with more information.  However, I think you should call your doctor's office about the symptom of cold arms.  And now that I think of it, you should talk to him about the urinary retention as well as it could be due to a urinary tract infection.  I hope you feel better soon.

femmy
4942023 tn?1361473441
I WAS ON METHADONE 30mg 3x a day & I was switched to 100mg Morphine 2x a day only after 2-3 months is not doing anything after 4 hours for now HE switched me to Opana er 40mg 2x a day the morphine worked while i was at work taking it 1 hour before going to work(Chef) but as soon as my 6 hour shift was ending The pain has become unbearable,now with the opana er I am feeling bad pain during work,I really am not sure what I am Asking,basically has anyone who has severe chronic pain who has to work like me ,I just need some wisdom to get my doctor to manage my pain like I said during work now I feel awful Then after I am crippled! so if someone has any problems like I do please give me some advice?
Best Regards
JOD  
Have an Answer?
Top Pain Answerers
Avatar universal
st. louis, MO
317787 tn?1473362051
DC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Could it be something you ate? Lack of sleep? Here are 11 migraine triggers to look out for.
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Here are 10 ways to stop headaches before they start.
Tips and moves to ease backaches